Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Started getting weight. White circular patch at site of friction. Is it vitiligo?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
My son is growing and becoming overweight. Because of that his clothes/underwear have become tight. He is 18yrs. Now i see a 2 inch white circular white spot at the place where his under wear gets tied up. Is it vitiligo ? what to do ? One doctor suggested to use XXXXXXX Pacroma ointment twicw daily, is that ok
Posted Sun, 5 May 2013 in Pigmentation Problems
Answered by Dr. Kalpana Pathak 37 minutes later
Thanks for writing to us.
A white circular patch at site of friction could be vitiligo or post inflammatory hypopigmentation.
The treatment in above mentioned probabilities remains more or less same.
As your son is just having a single lesion topical cream application is enough. In a single lesion of vitiligo treatment that can be given is
- topical steroid
- placental extract
- tacrolimus or pimecrolimus( pacroma)
- fibroblast growth factor like melgain.

The treatment prescribed by your doctor is sufficient. Depending on response achieved with pacroma, other topicals can be added too.
I would suggest that you follow your doctor's advise and remain under his guidance and supervision.

Hope that helped.
Wishing your son a speedy recovery
Above answer was peer-reviewed by
Follow-up: Started getting weight. White circular patch at site of friction. Is it vitiligo? 17 minutes later
Is the friction between elastic of underwear and skin is the root cause or potentialy we are sitting on an explosion of " Vitiligo ". I mean how to contain ? will it spread ? How to prevent it from spreading ? Any diet restricition.

Any oral medicine or Vitamin....such as Biotine or Pabatab ( para-aminobenzonic acid tablets....) to be started ?? Pl advise. Many Thanks

It is frustating and emotionaly shattering me.
Answered by Dr. Kalpana Pathak 2 hours later
Firstly do not feel depressed or shattered. Having a single vitiligo lesion does not mean that you will have a full fledged disease. Secondly the cause seems to be friction in your case which could have led to post inflammatory hypopigmentation( it is not vitiligo, but treatment remains same)
There is no particular diet that prevents or improves any depigmented lesion.
You can take antioxidant supplement like antoxid HC as it has a role in depigmented lesions.

Avoid stress, go for daily walks and exercise regularly.
Avoid friction at waistline by wearing loose clothes.
Follow your doctor's advise and apply pacroma you will have good response

Even if somebody has vitiligo, it isn't something that can't be treated. There is no reason to feel stigmatised. Treatment has to be followed for long and hence be patient. It would take at least one to two month before you get response with pacroma. In case if optimumresponse is not achieved, we may add other medicines to get desired results.

Take care.
Above answer was peer-reviewed by
Follow-up: Started getting weight. White circular patch at site of friction. Is it vitiligo? 12 minutes later
Thanks for your time. One last thing, could you pl recommend some good Dermatologist / Vitiligo expert in Chennai. Meanwhile I will keep you posted via WWW.WWWW.WW

Answered by Dr. Kalpana Pathak 9 minutes later
Treatment of vitiligo remains the same everywhere. No particular expertise is required to treat vitiligo medically. You may consult any dermatologist in your area. The response to treatment lies in your patience, perseverance and compliance to drugs.

Keep me posted about the response to therapy.
Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor